Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 34, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 29, 2008, 1:54 PM MST for 5 counties in Arizona; Imperial County, Riverside County, California. It took effect at Apr 30, 2008, 5:09 AM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2008, 1:54 PM MST (20:54 UTC)
- In effect from
- Apr 30, 2008, 5:09 AM MST
- Expired
- Apr 30, 2008, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 149 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 8.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5253 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 292054 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 154 PM MST TUE APR 29 2008 AZZ131-CAZ231-292200- /O.CAN.KPSR.FW.A.0009.080430T1800Z-080501T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 154 PM MST TUE APR 29 2008 /154 PM PDT TUE APR 29 2008/ ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE FIRE WEATHER WATCH. SOUTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH CAN BE EXPECTED WEDNESDAY AFTERNOON DOWN THE COLORADO RIVER VALLEY. ALTHOUGH CONDITIONS WILL REMAIN QUITE DRY...RED FLAG CONDITIONS ARE NOT ANTICIPATED. $$ AZZ133-301300- /O.UPG.KPSR.FW.A.0009.080430T1800Z-080501T0300Z/ /O.NEW.KPSR.FW.W.0034.080430T1800Z-080501T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 154 PM MST TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE ACROSS THE TONTO NATIONAL FOREST WEDNESDAY AFTERNOON AS AN AREA OF LOW PRESSURE STRENGTHENS WELL NORTHEAST OF THE REGION. SOUTHWESTERLY WINDS WILL APPROACH 25 MPH WITH GUSTS TO 35 MPH FOR SEVERAL HOURS ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 3500 FEET. THE WINDY CONDITIONS COMBINED WITH THE PERSISTENT DRYNESS WILL RESULT IN AN ELEVATED THREAT FOR DANGEROUS WILDFIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ132-301300- /O.CON.KPSR.FW.A.0009.080430T1800Z-080501T0300Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 154 PM MST TUE APR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. WINDS WILL INCREASE ACROSS THE SOUTH-CENTRAL DESERTS WEDNESDAY AFTERNOON AS AN AREA OF LOW PRESSURE STRENGTHENS WELL NORTHEAST OF THE REGION. SOUTHWESTERLY WINDS WILL APPROACH 20 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH FOR A FEW HOURS...MAINLY ACROSS THE HIGHER ELEVATIONS OF NORTHWEST MARICOPA COUNTY. THE WINDY CONDITIONS COMBINED WITH THE PERSISTENT DRYNESS MAY RESULT IN AN ELEVATED THREAT FOR DANGEROUS WILDFIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ HIRSCH
4 follow-up statements
000 WWUS85 KPSR 292226 CCA RFWPSR RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 154 PM MST TUE APR 29 2008 AZZ131-CAZ231-292200- /O.CAN.KPSR.FW.A.0009.080430T1800Z-080501T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 154 PM MST TUE APR 29 2008 /154 PM PDT TUE APR 29 2008/ ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE FIRE WEATHER WATCH. SOUTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 30 MPH CAN BE EXPECTED WEDNESDAY AFTERNOON DOWN THE COLORADO RIVER VALLEY. ALTHOUGH CONDITIONS WILL REMAIN QUITE DRY...RED FLAG CONDITIONS ARE NOT ANTICIPATED. $$ AZZ133-301300- /O.UPG.KPSR.FW.A.0009.080430T1800Z-080501T0300Z/ /O.COR.KPSR.FW.W.0034.080430T1800Z-080501T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 154 PM MST TUE APR 29 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY FOR SOUTHERN GILA COUNTY...INCLUDING THE TONTO NATIONAL FOREST FOOTHILLS DUE TO STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE ACROSS THE TONTO NATIONAL FOREST WEDNESDAY AFTERNOON AS AN AREA OF LOW PRESSURE STRENGTHENS WELL NORTHEAST OF THE REGION. SOUTHWESTERLY WINDS WILL APPROACH 25 MPH WITH GUSTS TO 35 MPH FOR SEVERAL HOURS ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 3500 FEET. THE WINDY CONDITIONS COMBINED WITH THE PERSISTENT DRYNESS WILL RESULT IN AN ELEVATED THREAT FOR DANGEROUS WILDFIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ132-301300- /O.COR.KPSR.FW.A.0009.080430T1800Z-080501T0300Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 154 PM MST TUE APR 29 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE SOUTH-CENTRAL AND SOUTHWEST DESERTS DUE TO STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. WINDS WILL INCREASE ACROSS THE SOUTH-CENTRAL DESERTS WEDNESDAY AFTERNOON AS AN AREA OF LOW PRESSURE STRENGTHENS WELL NORTHEAST OF THE REGION. SOUTHWESTERLY WINDS WILL APPROACH 20 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH FOR A FEW HOURS...MAINLY ACROSS THE HIGHER ELEVATIONS OF NORTHWEST MARICOPA COUNTY. THE WINDY CONDITIONS COMBINED WITH THE PERSISTENT DRYNESS MAY RESULT IN AN ELEVATED THREAT FOR DANGEROUS WILDFIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ HIRSCH
000 WWUS85 KPSR 301209 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 509 AM MST WED APR 30 2008 AZZ132-010015- /O.UPG.KPSR.FW.A.0009.080430T1800Z-080501T0300Z/ /O.EXA.KPSR.FW.W.0034.080430T1800Z-080501T0300Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- 509 AM MST WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR THE DESERT AREAS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA. THIS RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. WINDS WILL INCREASE ACROSS SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERT AREAS THIS AFTERNOON INTO THIS EVENING. WINDS FROM THE SOUTHWEST WILL APPROACH 20 TO 25 MPH WITH SOME GUSTS TO 35 MPH...MAINLY ACROSS THE HIGHER ELEVATIONS OF NORTHWEST MARICOPA COUNTY. MINIMUM RELATIVE HUMIDITY IS EXPECTED TO DROP INTO THE SINGLE DIGITS. THE WINDY WEATHER COMBINED WITH THE PERSISTENT DRYNESS WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ CAZ232-010015- /O.EXA.KPSR.FW.W.0034.080430T1800Z-080501T0300Z/ CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 509 AM PDT WED APR 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY. THIS RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. GUSTY WINDS WILL INCREASE ACROSS SOUTHEAST CALIFORNIA DESERT AREAS BY LATE THIS MORNING AND THIS AFTERNOON INTO THIS EVENING. WINDS FROM THE SOUTHWEST AND WEST WILL INCREASE TO THE 20 TO 30 MPH RANGE WITH SOME GUSTS TO 40 MPH. MINIMUM RELATIVE HUMIDITY IS EXPECTED TO DROP INTO THE LOWER TEENS AND SINGLE DIGITS. THE WINDY WEATHER COMBINED WITH THE PERSISTENT DRYNESS WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ133-010015- /O.CON.KPSR.FW.W.0034.080430T1800Z-080501T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 509 AM MST WED APR 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CONTINUED A RED FLAG WARNING FOR SOUTHERN GILA COUNTY...NORTHEAST MARICOPA COUNTY AND FAR NORTH-CENTRAL PINAL COUNTY. THIS RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. WINDS WILL INCREASE ACROSS SOUTH-CENTRAL ARIZONA THIS AFTERNOON INTO THIS EVENING. WINDS FROM THE SOUTHWEST WILL APPROACH 20 TO 25 MPH WITH ISOLATED GUSTS TO 35 MPH. MINIMUM RELATIVE HUMIDITY IS EXPECTED TO DROP INTO THE LOWER TEENS AND SINGLE DIGITS. THE WINDY WEATHER COMBINED WITH THE PERSISTENT DRYNESS WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ ELLIS
000 WWUS85 KPSR 010008 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 508 PM MST WED APR 30 2008 AZZ132-133-CAZ232-010300- /O.CON.KPSR.FW.W.0034.000000T0000Z-080501T0300Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 508 PM MST WED APR 30 2008 /508 PM PDT WED APR 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... STRONG GUSTY WINDS WILL CONTINUE ACROSS THE SOUTHEAST CALIFORNIA DESERTS THROUGH THIS EVENING. WINDS FROM THE WEST AND SOUTHWEST WILL REMAIN IN THE 20 TO 30 MPH RANGE...BUT COULD GUST AS HIGH AS 40 MPH. WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS AND LOWER TEENS...HIGH FIRE DANGER WILL CONTINUE THROUGH 8 PM. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ HV
000 WWUS85 KPSR 010316 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 816 PM MST WED APR 30 2008 AZZ132-133-CAZ232-010430- /O.EXP.KPSR.FW.W.0034.000000T0000Z-080501T0300Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 816 PM MST WED APR 30 2008 /816 PM PDT WED APR 30 2008/ ...RED FLAG WARNING EXPIRED AT 8 PM... THE RED FLAG WARNING ISSUED EARLIER FOR A LARGE PART OF SOUTHWEST AND SOUTH CENTRAL ARIZONA...FIRE WEATHER ZONES 132 AND 133...EXPIRED AT 8 PM. ALTHOUGH BREEZY CONDITIONS WILL CONTINUE UNTIL MIDNIGHT... THEN REDEVELOP THURSDAY AFTERNOON...WIND VELOCITIES HAVE DIMINISHED BELOW RED FLAG WARNING CRITERIA. $$ HV
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 29, 9:55 AM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 29, 9:55 AM MST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
955 AM MST TUE APR 29 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
WARM AND DRY WEATHER WILL CONTINUE TODAY...BEFORE A VERY DRY LOW
PRESSURE SYSTEM BRINGS BREEZY TO WINDY CONDITIONS WEDNESDAY...AND
COOLER TEMPERATURES THROUGH THE LATTER PART OF THE WEEK. EXPECT LESS
WIND AND WARMER WEATHER FRIDAY...FOLLOWED BY YET ANOTHER WEATHER
SYSTEM LATE IN THE UPCOMING WEEKEND.
&&
.DISCUSSION...
UPPER AIR DATA FROM 12Z INDICATED THE DEEP TROUGH WAS JUST ABOUT ON
THE WEST COAST AT THAT TIME. NOT MUCH MOISTURE WITH THIS SYSTEM
ACROSS OUR PART OF THE SOUTHWESTERN STATES...BUT THE LAST IMPULSE
HAD JUST ENOUGH RH TO TRIGGER SOME HIGH-BASED CONVECTIVE CLOUDS IN
NORTHERN AZ. ONE PIREP INDICATED SOME CB ACTIVITY EAST OF KIGM.
THE OTHER CONCERN WITH THIS IMPULSE IS THE MODERATE WINDS ALOFT NOW
ACROSS OUR CWA. AT 500MB WE HAD ONLY 30-40 KTS...AND UPSTREAM FLOW
IS NOT ALL THAT SIGNIFICANT. WE HAVE ADJUSTED THE SHORT TERM WINDS
DOWNWARD...AND THE GUSTY WINDS FOR LATER TODAY DO NOT APPEAR TO BE
DEVELOPING ACROSS OUR AREA. FOR WEDNESDAY...MODELS SHOW A FURTHER
TIGHTENING OF THE GRADIENT AND OUR WINDS WILL PICK UP EVEN MORE.
WIND SPEEDS APPEAR TO STAY BELOW WIND ADV THRESHOLDS ON WED.
THAT SYSTEM WILL ALSO BRING A COOLING TREND...AND MAX TEMPS FOR WED
AND THURSDAY WILL BE DOWN CONSIDERABLY. IN FACT LATEST GFS SHOWS
ABOUT 100 METER HEIGHT FALLS AT 500MB BY WED NIGHT/THURSDAY MORNING.
BY LATE IN THE WEEKEND...ANOTHER STRONG PACIFIC STORM SYSTEM WILL
FORM NEAR THE WEST COAST AND MOVE ACROSS AZ. THIS ONE WILL AGAIN
BRING ADDITIONAL MOISTURE AT THE HIGHER LEVELS...INCREASING
WINDS...AND LOWER DAYTIME TEMPS. LATEST GFS MOS SHOWS 92 FOR PHOENIX
BOTH SUNDAY AND MONDAY AS THE TROUGH BOTTOMS OUT IN SOUTHERN AZ.
&&
.AVIATION...
WRN TAF SITES...WINDS TO START OUT RATHER LIGHT WITH NORMAL MORNING
TENDENCIES BEFORE BREEZES BEGIN TO PICK UP LATER THIS AFTERNOON IN
ADVANCE OF A STRONG PACIFIC WEATHER SYSTEM. STRONGEST WINDS AFT 21Z
WILL BE NOTED ESPECIALLY AT KBLH/KIPL WHERE GUSTS NEARING 30KTS PSBL
22Z-02Z. COULD BE SOME PATCHY AREAS OF BLOWING DUST AND SAND...BUT
NOT CERTAIN ENOUGH OF THIS TO INCLUDE AS TEMPO GROUPS ATTM. WINDS
WILL BEGIN TO TAPER OFF LATE THIS EVENING...WITH ANOTHER WINDY DAY
ON TAP OUT W FOR WEDNESDAY.
OVER KPHX/KIWA TAF SITES...EXPECT SOMEWHAT LESS WIND BY LATE
AFTERNOON THAN OUR WRN NEIGHBORS...BUT STILL POSSIBLY GUSTING TO
20KTS AFT 22Z. NORMAL LIGHT...NOCTURNAL WINDS ANTICIPATED AT BOTH
SITES LATE TONIGHT...IE MAINLY FROM THE SOUTHEAST OR E. WINDIER WX
ON TAP FOR WEDNESDAY AT BOTH TAF SITES...WITH SOME WLY GUSTS TO
25KTS POSSIBLE.
ONLY SOME PATCHY CIRRUS CLOUDINESS AT ALL TAF SITES NEXT 24 HRS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
WINDS ARE EXPECTED TO INCREASE IN SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER VALLEY TODAY AS A PACIFIC LOW PRESSURE SYSTEM
APPROACHES THE SOUTHWEST US. SUSTAINED SPEEDS UP TO 20 MPH WILL BE
POSSIBLE IN IMPERIAL AND RIVERSIDE COUNTIES...WITH A FEW GUSTS UP TO
35 MPH POSSIBLE. RH VALUES WILL BE WELL UNDER 15 PERCENT DURING THE
DAY. CONDITIONS MAY BRIEFLY APPROACH CRITICAL FIRE WEATHER
CONDITIONS IN THE LATE AFTERNOON INTO EARLY EVENING HOURS.
THE STRONGEST WINDS WILL SHIFT EASTWARD WEDNESDAY INTO THE LOWER
COLORADO VALLEY AND SOUTHWEST/SOUTH-CENTRAL ARIZONA. EXPECT
SUSTAINED WIND SPEEDS OF 20-25 MPH/GUSTS 35-40 MPH TO DEVELOP IN THE
LATE MORNING HOURS AND PERSIST THROUGH THE EARLY EVENING. THIS
COMBINED WITH VERY DRY AIR WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS...AND MANY LOCATIONS ALONG THE LOWER COLORADO RIVER
VALLEY...AS WELL AS SOUTHWEST AND SOUTH-CENTRAL ARIZONA...WILL
EXCEED CRITICAL FIRE WEATHER CONDITIONS BY WEDNESDAY NOON. THUS...
FIRE WEATHER WATCH WILL CONTINUE FROM 11 AM UNTIL 8 PM
WEDNESDAY.
THURSDAY THROUGH THE WEEKEND...LIGHTER WINDS ANTICIPATED THROUGH THE
END OF THE WEEKEND AS DRY AIR WILL REMAIN OVER THE SOUTHWEST US.
ANOTHER LOW PRESSURE SYSTEM MAY AFFECT THE REGION SUNDAY...LEADING
TO BREEZY CONDITIONS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR AZZ131>133.
CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CAZ231.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...SIPPLE
AVIATION...ESTLE
FIRE WEATHER...ROGERS/ESTLEHazardous weather outlook, Apr 29, 5:00 AM MST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 500 AM MST TUE APR 29 2008 AZZ020>028-CAZ030>033-301200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 500 AM MST TUE APR 29 2008 /500 AM PDT TUE APR 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM WILL GENERATE BREEZY TO LOCALLY WINDY CONDITIONS WEDNESDAY AFTERNOON AND EVENING. VERY DRY CONDITIONS ARE ALREADY IN PLACE...AND DAYTIME RELATIVE HUMIDITY VALUES WILL BE BELOW 15 PERCENT. AS A RESULT...IT IS LIKELY THAT HAZARDOUS FIRE WEATHER CONDITIONS WILL DEVELOP DURING THE AFTERNOON HOURS WEDNESDAY. ESTLE
Nearby
Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.